Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking cephilex for bacterial infection. Sleeping difficulty and chills. Taken Valerian and Melatonin. Side effects of medication?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I finished taking the antibiotic Cephilex 250mg for a bacterial skin infection last week. I went to a dematologist. It seems to have healed through I feel a little burning in the area from time to time. I have had a hard time sleeping the last 5 nights and last night I had chills and frequent bowel movements during the night. Is this possibly from the antibiotic and how long should it last. I'm exhausted..I have taken herbal remedies to sleep Valerian, melatonin nothing is really helping. I have periodic sleep problems but this is the worse. I still have some chills but no temp.
Posted Thu, 26 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rhea Chanda 2 hours later

Thanks for your query.

Cephalosporin group of drugs may have some side effects like diarrhea,rash,fever,itching etc even after stopping the treatment with that drug.

It should get better with symptomatic treatment over the next few days.See your doctor for medication if the side effects are severe.

You should not ideally take any drugs for insomnia as there may be drug interactions and aggravate your symptoms.

Once the symptoms are recovering you may be prescribed some mild sleep medication.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor